Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 21, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Mar 8, 2019, 9:22 AM CST for Madison County, Alabama. It took effect at Mar 9, 2019, 7:46 AM CST. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2019, 9:22 AM CST (15:22 UTC)
- In effect from
- Mar 9, 2019, 7:46 AM CST
- Expired
- Mar 11, 2019, 7:16 AM CDT
- In force
- 47 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (AL) at Brownsboro (BSBA1). The gauge peaked at 17.93 ft at Mar 9, 2019, 4:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
901 WGUS44 KHUN 081522 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 922 AM CST Fri Mar 8 2019 ...The National Weather Service in Huntsville AL has issued a Flood Warning for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. Move to higher ground to escape flood waters. Residents living along creeks and streams should take immediate precautions to protect life and property. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC089-090521- /O.NEW.KHUN.FL.W.0021.190310T1100Z-190311T0620Z/ /BSBA1.1.ER.190310T1100Z.190310T1700Z.190311T0020Z.NO/ 922 AM CST Fri Mar 8 2019 The National Weather Service in Huntsville AL has issued a Flood Warning * from Sunday morning until late Sunday night. * At 8 AM Friday the stage was 9.7 feet and steady. However, a secondary rise is expected to occur beginning tonight into early Saturday morning due to heavy rainfall. * Flood Stage is 17.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage by Sunday morning and crest near 17.5 FEET BY early Sunday afternoon. The river will fall below Flood Stage by early Sunday evening. * Impact...At 17.0 feet...Water floods a large field on the upstream left bank and is flooding large portions of the downstream left bank. * Flood history...This crest compares to a previous crest of 18.2 feet on Feb 25 2019. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Fri Fri Sat Sat STG DAY TIME FLINT RIVER Brownsboro 17.0 9.7 Fri 8 AM 9.7 9.9 11.2 13.5 17.5 Sun 1 PM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
7 follow-up statements
116 WGUS84 KHUN 090058 FLSHUN Flood Statement National Weather Service Huntsville AL 658 PM CST Fri Mar 8 2019 ...The Flood Warning continues for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road, turn around, don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC089-091458- /O.CON.KHUN.FL.W.0021.190310T1100Z-190311T0620Z/ /BSBA1.1.ER.190310T1100Z.190310T1700Z.190311T0020Z.NO/ 658 PM CST Fri Mar 8 2019 The Flood Warning continues for the Flint River at Brownsboro. * until late Sunday night. * At 6 PM Friday the stage was 11.0 feet and rising. * Flood Stage is 17.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage by Sunday morning and crest near 17.5 FEET BY early Sunday afternoon. The river will fall below Flood Stage by early Sunday evening. * Impact...At 17.0 feet...Water floods a large field on the upstream left bank and is flooding large portions of the downstream left bank. * Flood history...This crest compares to a previous crest of 18.2 feet on Feb 25 2019. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Sat Sat Sat Sat STG DAY TIME FLINT RIVER Brownsboro 17.0 11.0 Fri 6 PM 11.4 13.4 14.7 15.3 17.5 Sun 1 PM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
650 WGUS84 KHUN 091224 FLSHUN Flood Statement National Weather Service Huntsville AL 624 AM CST Sat Mar 9 2019 ...The Flood Warning continues for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC089-100224- /O.EXT.KHUN.FL.W.0021.190309T2000Z-190311T1548Z/ /BSBA1.1.ER.190309T2000Z.190310T1700Z.190311T0948Z.NO/ 624 AM CST Sat Mar 9 2019 The Flood Warning continues for the Flint River at Brownsboro. * until Monday morning. * At 5 AM Saturday the stage was 16.7 feet and rising. * Flood Stage is 17.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage by early this afternoon and crest near 18.0 feet by early tomorrow afternoon. The river will fall below Flood Stage by early Monday morning. * Impact...At 19.0 feet...Water begins to flood yards on the downstream side of the Brownsboro Road bridge. * Flood history...This crest compares to a previous crest of 18.2 feet on Feb 25 2019. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Sat Sat Sun Sun STG DAY TIME FLINT RIVER Brownsboro 17.0 16.7 Sat 5 AM 16.9 17.2 17.5 17.8 18.0 Sun 12 PM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
247 WGUS44 KHUN 091347 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 747 AM CST Sat Mar 9 2019 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. Move to higher ground to escape flood waters. Residents living along creeks and streams should take immediate precautions to protect life and property. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC089-100346- /O.EXT.KHUN.FL.W.0021.190309T1346Z-190312T0100Z/ /BSBA1.2.ER.190309T1250Z.190310T1700Z.190311T1900Z.NO/ 747 AM CST Sat Mar 9 2019 ...forecast flooding increased from Minor to Moderate Severity...The Flood Warning continues for the Flint River at Brownsboro. * until Monday evening. * At 7 AM Saturday the stage was 17.1 feet and rising. * Flood Stage is 17.0 feet. * Minor Flooding is occurring and Moderate Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 7 AM Saturday was 17.1 feet. * Forecast...The river will continue rising to near 19.5 feet by early tomorrow afternoon. The river will fall below Flood Stage early Monday afternoon. * Impact...At 20.0 feet...Backwater on a nearby tributary added to floodwaters from the Flint River both reach a small bridge on Brownsboro Road. * Flood history...This crest compares to a previous crest of 18.9 feet on Dec 28 2018. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Sat Sat Sun Sun STG DAY TIME FLINT RIVER Brownsboro 17.0 17.1 Sat 7 AM 17.7 18.0 18.6 19.3 19.5 Sun 1 PM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$ 12
544 WGUS84 KHUN 100227 FLSHUN Flood Statement National Weather Service Huntsville AL 827 PM CST Sat Mar 9 2019 ...The Flood Warning continues for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road, turn around, don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC089-101626- /O.EXT.KHUN.FL.W.0021.000000T0000Z-190311T1900Z/ /BSBA1.2.ER.190309T1250Z.190310T1100Z.190311T1300Z.NO/ 827 PM CST Sat Mar 9 2019 The Flood Warning continues for the Flint River at Brownsboro. * until Monday afternoon. * At 7 PM Saturday the stage was 17.8 feet and rising. * Flood Stage is 17.0 feet. * Minor Flooding is occurring and Moderate Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 7 PM Saturday was 17.9 feet. * Forecast...The river will continue rising to near 19.5 feet by tomorrow morning. The river will fall below Flood Stage Monday morning. * Impact...At 20.0 feet...Backwater on a nearby tributary added to floodwaters from the Flint River both reach a small bridge on Brownsboro Road. * Flood history...This crest compares to a previous crest of 18.9 feet on Dec 28 2018. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Sun Sun Sun Sun STG DAY TIME FLINT RIVER Brownsboro 17.0 17.8 Sat 7 PM 18.4 19.5 19.3 18.6 19.5 Sun 7 AM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$ RSB
341 WGUS84 KHUN 101337 FLSHUN Flood Statement National Weather Service Huntsville AL 837 AM CDT Sun Mar 10 2019 ...The Flood Warning continues for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC089-110337- /O.EXT.KHUN.FL.W.0021.000000T0000Z-190311T1708Z/ /BSBA1.2.ER.190309T1250Z.190310T1700Z.190311T1108Z.NO/ 837 AM CDT Sun Mar 10 2019 The Flood Warning continues for the Flint River at Brownsboro. * until Monday afternoon. * At 7 AM Sunday the stage was 17.3 feet and rising. * Flood Stage is 17.0 feet. * Minor Flooding is occurring and Moderate Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 7 AM Sunday was 17.9 feet. * Forecast...The river will continue rising to near 19.3 feet by early this afternoon. The river will fall below Flood Stage tomorrow morning. * Impact...At 19.0 feet...Water begins to flood yards on the downstream side of the Brownsboro Road bridge. * Flood history...This crest compares to a previous crest of 18.9 feet on Dec 28 2018. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Sun Sun Mon Mon STG DAY TIME FLINT RIVER Brownsboro 17.0 17.3 Sun 7 AM 17.7 18.0 17.6 16.9 18.0 Sun 7 PM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$ 12
821 WGUS84 KHUN 110050 FLSHUN Flood Statement National Weather Service Huntsville AL 750 PM CDT Sun Mar 10 2019 ...The Flood Warning continues for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC089-111450- /O.EXT.KHUN.FL.W.0021.000000T0000Z-190311T1500Z/ /BSBA1.1.ER.190309T1250Z.190310T0100Z.190311T0900Z.NO/ 750 PM CDT Sun Mar 10 2019 The Flood Warning continues for the Flint River at Brownsboro. * until Monday morning. * At 7 PM Sunday the stage was 17.5 feet and steady. * Flood Stage is 17.0 feet. * Minor Flooding is occurring and is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 7 PM Sunday was 17.8 feet. * Impact...At 17.0 feet...Water floods a large field on the upstream left bank and is flooding large portions of the downstream left bank. * Flood history...This crest compares to a previous crest of 18.2 feet on Feb 25 2019. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Sun Sun Mon Mon STG DAY TIME FLINT RIVER Brownsboro 17.0 17.5 Sun 7 PM 16.1 15.6 15.1 14.8 Crested && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
727 WGUS84 KHUN 111216 FLSHUN Flood Statement National Weather Service Huntsville AL 716 AM CDT Mon Mar 11 2019 ...The Flood Warning is cancelled for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC089-111246- /O.CAN.KHUN.FL.W.0021.000000T0000Z-190311T1500Z/ /BSBA1.1.ER.190309T1250Z.190310T0100Z.190311T0255Z.NO/ 716 AM CDT Mon Mar 11 2019 Forecast information for Flint River at Brownsboro. * At 6 AM Monday the stage was 13.0 feet and falling. * Flood Stage is 17.0 feet. * No flooding is currently forecast. * Impact...At 17.0 feet...Water floods a large field on the upstream left bank and is flooding large portions of the downstream left bank. * Flood history...This crest compares to a previous crest of 17.2 feet on Apr 15 2018. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Mon Mon Tue Tue STG DAY TIME FLINT RIVER Brownsboro 17.0 13.0 Mon 6 AM 12.1 11.3 10.9 10.6 Crested && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Mar 8, 8:25 AM CST, 57 minutes earlier.
Area forecast discussion, Mar 8, 8:25 AM CST, 57 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 825 AM CST Fri Mar 8 2019 .NEAR TERM...(Rest of Today) Issued at 825 AM CST Fri Mar 8 2019 Showers of moderate to heavy intensity are expanding in a narrow band along the northern tier of AL counties and into far southern middle TN. Visibility was down to less than 2 miles with the heavier showers. No lightning detected as of yet, but the steeper lapse rates associated with an EML are overspreading the area. This will cap surface based development, but elevated convection/thunderstorms are expected as a west-southwest LLJ increases to 40kt this afternoon with SI's of -2 to -4. Locally heavy downpours are expected at times causing ponding of water in poor drainage locations. No significant forecast changes are needed at this time. .SHORT TERM...(Tonight through Sunday night) Issued at 341 AM CST Fri Mar 8 2019 Rain will continue into the evening hours, as the boundary remains stalled in the vicinity of the area. The highest coverage/amount of rain will occur during the evening hours, as the frontal boundary strengthens and begins lifting northward. A weak ridge will move over the area late tonight, while a trough begins to dig into the western Plains. This ridging may provide enough subsidence to decrease the coverage of rain after midnight, however guidance suggests weak waves will move around the northern periphery of the trough and keep at least scattered showers over the area. Temperatures won't cool much overnight, as WAA and cloud cover maintains temps in the 50s. The aforementioned trough will dig southward as it races across the Plains early Saturday morning. A surface low will develop over the Panhandles and eject to the northeast, reaching the Upper Mississippi Valley by mid morning. A cold front trailing to the south of this parent low will traverse the Central and Southern Plains, reaching the Mississippi Valley by late morning. The upper trough will move well north of the area, making it into the western Great Lakes by sunset. With the trough moving so far north, forecast models keep mid level flow over the TN Valley nearly zonal through the period. This will cause the cold front to slow down before it reaches the TN Valley, which will likely be between midnight and 6 am on Sunday. Showers and thunderstorms will develop ahead of the front, and reach the TN Valley during the evening hours. Guidance maintains at least a scattered coverage of showers through the day on Saturday, ahead of this system, due to some weaknesses moving between the trough to our west and ridge to our east. There may be a break in the precip during the late morning and early afternoon hours, however confidence is too low to really split pops to reflect that much detail. Regardless, rain will come to an end from west to east by daybreak on Sunday, as the cold front moves through the area. Temperatures on Saturday will be dependent on the coverage of rain and the cloud cover, though WAA should allow us to reach into the lower to mid 60s. If cloud cover erodes, we may see temps in the upper 60s. Overnight lows Saturday night will be in the 50s. Looking at the threats associated with this system, I'm less confident about the area really seeing much severe potential than I was a few days ago. There are many questions that still remain, the biggest one being how much rain lingers during the day on Saturday and how much destabilization occurs. The other negating factor is the track of the upper trough and associated surface low. As the parent low moves into the Mid Mississippi Valley, the boundary that is currently over the area will lift northward, placing the TN Valley well within the warm sector of the system. However, as the trough moves into the Great Lakes and begins to weaken, we may see slight height rises over the TN Valley, giving us a cap when the best dynamics set up. And then there is the question over how much mid and upper level dynamics will be able to reach this far south given the northward track of the trough. There will be a fairly strong low level jet, with the TN Valley on the southern flank of the higher wind speeds. This will allow some decent low level shear to develop over the area, though the better deep layer shear doesn't quite line up with this. Despite 0-1 km bulk shear in the 20 to 30 kt range Saturday afternoon and evening, an inversion around 700 mb would keep us capped and not able to tap into the is shear. If, and this is a big if at this point, we are able to clear then we would likely overcome this inversion. But that question mark will remain until the clearing actually occurs, unfortunately. The other thing to contend with is how quickly the higher dewpoints filter into the area. Looking upstream, there is quite a ways to go for the lower 60 dewpoints to reach the area. A couple of days of southerly flow will certainly help this, but as the dewpoints over the Gulf are still in the upper 50s, I'm having a difficult time believing that we will have enough time for those better dewpoints to reach the area, thus limiting the potential for surface based instability even further. Certainly can't rule out a strong to severe thunderstorm on Saturday, but the better chances will remain to our west. It really looks like we'll be in that transition zone where strong to severe storms begin to weaken. With that said, however, the higher low level shear does make this an event to watch closely. The hydro threat will likely remain the highest, given the strong forcing associated with the low level jet and the cold front slowing down as it moves into the area. This may bring some moderate to heavy rainfall over the area during the evening hours on Saturday, on top of what falls today and tomorrow. Due to the lower QPF today, storm total rain was a bit lower, but most areas will see between 1 and 1.5 inches through Sunday morning. Areas east of I-65 will likely end up a bit higher, closer to the 2 to 2.5 inch range. Of course, locally higher amounts are likely so the hydro threat should not be ignored given our antecedent conditions. The cold front will push south of the area on Sunday, with dry conditions persisting through Sunday night. Skies will begin to clear during the afternoon and the CAA behind the departing front will be weak, if not non-existent. Thus, temperatures may end up being warmer on Sunday than those observed Saturday, with highs in the mid to upper 60s. Overnight lows will be in the 40s. .LONG TERM...(Monday through Thursday) Issued at 341 AM CST Fri Mar 8 2019 On Monday, sfc high pressure will build in from the NW, but will not be strong enough yet to prevent a few showers developing from a disturbance sliding through zonal flow. Daytime highs will be around 60 degrees with overnight lows around 40 degrees. The sfc high will continue to build into the region on Tuesday along with a ridge anchored in the Gulf. The ridge axis will be overhead by that afternoon and the increase in heights will help temps reach the mid 60s. Overnight lows will only fall into the lower 50s as southerly winds return from the sfc high shifting eastward. Dry conditions will not last long unfortunately. A shortwave will dig across the Desert SW and into the Plains on Wednesday, pushing the ridge east and develop a sfc low in the Southern Plains. The ridge is slow to budge as it drapes down the East Coast Wednesday night, forcing the shortwave and sfc low to lift NNE across the Midwest and up into the Upper MS Valley with the associated cold front dragged into the Lower MS Valley. With an increase in the pressure gradient, southerly winds will become breezy. Combined with the winds a loft becoming southwesterly as the ridge begins to give into the shortwave, moisture return and WAA increases with daytime highs reaching the upper 60s/lower 70s. Showers and thunderstorms will form along and ahead of the front, returning showers to the area on Wednesday and increasing in coverage overnight as the cold front encroaches. As the system slides into the Great Lakes and possibly a wedge front building SW, the front becomes aligned more NE to SW and slows down. At this time the axis of heaviest rainfall only grazes NW AL and remains to our west. A sfc wave out of E Texas seems to develop into a sfc low and rides up the front Thursday night. Between this and a LLJ in place Thursday night, rainfall and thunderstorm coverage will further increase with the additional lift. The front makes progress moving SE through the day on Friday. Precip will quickly taper off as northerly winds behind the front filter in drier and cooler air. No arctic blast expected behind this front, just about a 10 degree temp change. Concerning any threats with this system, forecast soundings show PWATS climbing to 1.5" (99th percentile), a fair amount of shear and CAPE that is elevated most of the time, thus requiring an eye to be kept on this system. Models agree in the overall pattern for this system, however it is too early to nail down storm threats as there is still disagreement on the track, strength, and evolution of the sfc waves and wedge front. Regardless, the TN Valley will see additional rainfall Wednesday through Friday, however just how much remains uncertain. The location of the axis of heaviest precip, the development of the sfc wave and the pace of the front could change those totals dramatically. At this time, 3-4 inches with locally higher amounts looks possible. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 535 AM CST Fri Mar 8 2019 MVFR conditions will prevail through the first half of the forecast period, with conditions becoming IFR between 00Z and 01Z. Low level flow will increase and continue to stream low clouds across the area through the day, with cigs around 1500 feet. Lower cigs, ~700 feet will move in between 00Z and 01Z and persist through the end of the period. There is some indication that LIFR cigs (~400 ft) will move in after 09Z, however confidence is low. Light rain will occur off and on all day, with visibilities reducing to around 5SM at times. Isolated thunderstorms are possible during the afternoon and evening hours, but given the lower coverage and confidence, have maintained the VCTS. There may be some breaks in the precip, but it is difficult to pinpoint when those would occur. Winds will increase from the southwest at KMSL and from the south at KHSV, with wind speeds around 10 kts. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...73 LONG TERM...JMS AVIATION...73 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 8, 8:53 AM CST, 29 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 853 AM CST Fri Mar 8 2019 ALZ001>010-016-TNZ076-096-097-091100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 853 AM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Numerous showers and a few thunderstorms are expected today and tonight. Locally heavy rainfall is possible, especially across areas north of the Tennessee River. The rain may reduce visibility and cause ponding of water in poor drainage locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... On Saturday, scattered thunderstorms are expected which may become numerous by late afternoon into the evening hours in advance of a cold front. A few of the thunderstorms may become strong to severe. The highest threat would be damaging straight line winds, though a tornado cannot be ruled out. The conditions for severe weather will be most favorable in northwest Alabama. Rainfall amounts through Saturday night of two to three inches are expected. This may result in isolated flash flooding. Main stem rivers and tributaries will also rise through Sunday and Monday, with minor flooding possible. Isolated to scattered thunderstorms are possible once again Wednesday through Thursday as another cold front approaches the region. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible Saturday afternoon and evening.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:23 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 4 days |
| Mar 8, 5:19 PM CST | Special Weather Statement | HUN | Madison | 41 min |
| Mar 8, 5:59 PM CST | Special Weather Statement | HUN | Jackson | 31 min |
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.